Skin necrosis unrelated to injection sites after heparin administration

A. M. Peluso, A. Tosti, F. Torresan, R. Morelli, B. M. Piraccini

Research output: Contribution to journalArticle

Abstract

Skin necrosis is a rare side effect of heparin therapy that is usually localized at injection sites. A 79-year-old patient developed severe thrombocytopenia and extensive skin necrosis unrelated to injection sites after subcutaneous administration of heparin. Although heparin therapy was discontinued, the patient died few days later following myocardial infarction. To our knowledge this is the 2nd reported case of skin necrosis after subcutaneous administration of heparin unrelated to injection sites.

Original languageEnglish (US)
Pages (from-to)127-129
Number of pages3
JournalEuropean Journal of Dermatology
Volume4
Issue number2
StatePublished - Mar 25 1994
Externally publishedYes

Keywords

  • heparin
  • skin necrosis
  • subcutaneous
  • thrombocytopenia

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Skin necrosis unrelated to injection sites after heparin administration'. Together they form a unique fingerprint.

  • Cite this

    Peluso, A. M., Tosti, A., Torresan, F., Morelli, R., & Piraccini, B. M. (1994). Skin necrosis unrelated to injection sites after heparin administration. European Journal of Dermatology, 4(2), 127-129.